Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 265, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 24, 2015, 7:12 PM CDT for Cheyenne County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2015, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 24, 2015, 7:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:10 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 24, 6:10 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT FRI JUL 24 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 248 PM MDT FRI JUL 24 2015 HEAT INDEX VALUES OVER 100 WILL CONTINUE AS HOT TEMPERATURES AND HIGH HUMIDITIES WILL PERSIST INTO THE LATE AFTERNOON AND EARLY EVENING SOUTHEAST OF A COLD FRONTAL BOUNDARY EXTENDING FROM NORTHWEST KANSAS INTO SOUTH CENTRAL NEBRASKA. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE FORECAST AREA THROUGH THE LATE AFTERNOON AND EVENING. STORMS WILL BECOME MORE NUMEROUS AND POSSIBLY BECOME SEVERE MAINLY ACROSS AN AREA IN THE VICINITY OF A FRONTAL BOUNDARY WHERE THE INSTABILITY AND SURFACE CONVERGENCE IS GREATEST. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL KANSAS AND NEBRASKA. TEMPERATURES WILL BE A FEW DEGREES COOLER ON SATURDAY...ALTHOUGH STILL HOT...AS THE FRONTAL BOUNDARY BECOMES WEAKER AND DRIFTS SLOWLY SOUTHEAST AS THE SURFACE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO MOVES OVER SOUTHWEST KANSAS AND THE UPPER HIGH PRESSURE AREA REMAINS OVER THE SOUTHERN HIGH PLAINS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 137 PM MDT FRI JUL 24 2015 ANOTHER WEAK SHORTWAVE TROUGH ROTATING OVER THE SOUTHERN PLAINS RIDGE WILL INTERACT WITH A SURFACE LEE TROUGH OVER EASTERN COLORADO AND THE OLD FRONT LIFTING INTO NEBRASKA TO PRODUCE SCATTERED THUNDERSTORMS SATURDAY NIGHT. SHEAR AND INSTABILITY PARAMETERS ARE BOTH MARGINAL FOR SEVERE STORMS...AND WITH WEAK NATURE OF THE SYNOPTIC SCALE LIFT COVERAGE WILL BE LIMITED. MODELS A LITTLE MORE ROBUST WITH PRECIPITATION CHANCES ON SUNDAY...PARTICULARLY SUNDAY NIGHT. THE FRONT APPEARS TO SAG SOUTHWARD AGAIN AIDED BY CONVECTIVE OUTFLOWS IN NEBRASKA AND SETTLES SOMEWHERE ALONG THE SOUTHERN FRINGE OF THE FORECAST AREA BY SUNDAY AFTERNOON. POST FRONTAL UPSLOPE REGIME NORTH OF THE FRONT AND SOMEWHAT MORE VIGOROUS SHORTWAVE EMERGING FROM COLORADO LATE IN THE DAY WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. SHEAR AND INSTABILITY PARAMETERS NOT PARTICULARLY IMPRESSIVE SO THINK MAIN THREAT WILL BE HEAVY RAIN WITH THIS ROUND. THE UPPER RIDGE WILL MOVE EASTWARD INTO THE OHIO VALLEY IN RESPONSE TO A STRONG SHORTWAVE TROUGH MOVING INTO THE NORTHERN ROCKIES EARLY NEXT WEEK. THAT SYSTEM WILL TRAVERSE THE NORTHERN PLAINS MID WEEK FOLLOWED BY THE UPPER RIDGE REBUILDING BEHIND IT OVER THE GREAT BASIN LATE IN THE WEEK. THERE WILL BE ALMOST DAILY CHANCES FOR THUNDERSTORMS AS WEAK SHORTWAVE TROUGHS CONTINUE TO ROTATE AROUND THESE MAIN UPPER FEATURES. TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE WEEK...BUT THEN DROP TO BELOW NORMAL MID WEEK BEHIND THE COLD FRONT ASSOCIATED WITH THE NORTHERN PLAINS SYSTEM...GRADUALLY WARMING BACK TO NEAR NORMAL BY THE END OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 510 PM MDT FRI JUL 24 2015 KGLD AND KMCK...A FRONTAL BOUNDARY WILL EXTEND IN BETWEEN KGLD AND KMCK TONIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG IT WHICH MAY IMPACT NEITHER...BOTH OR ONE OF THE TERMINALS. SHOULD ONE DEVELOP DIRECTLY OVER THE TERMINAL MVFR/IFR CIGS AND VIS POSSIBLE IN HEAVY RAIN. WIND GUSTS GENERALLY TO 40KTS FROM THE STRONGER STORMS. AFTER MIDNIGHT MAY HAVE LINGERING CLOUDINESS OVER BOTH TERMINALS WHICH COULD CONTINUE THROUGH SATURDAY. CANT RULE OUT SOME CONVECTION TOMORROW AFTERNOON...RIGHT NOW DONT HAVE A FEEL THAT GIVES ME CONFIDENCE TO INCLUDE A MENTION IN EITHER TAF. NAM MODEL SUGGESTING POSSIBILITY OF IFR/VLIFR CIGS IN STRATUS IN THE 09Z-14Z TIMEFRAME. AGAIN...WILL PLAY IT WITH WAIT AND SEE WHEN 00Z MODEL DATA COMES IN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ004-016. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jul 24, 11:41 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT FRI JUL 24 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS THE CENTRAL HIGH PLAINS REGION THIS AFTERNOON AND EVENING. SOME STORMS IN THE VICINITY OF A COLD FRONT STRETCHED ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A HEAT ADVISORY IS POSTED FOR THIS AFTERNOON AND EARLY EVENING FOR NORTON AND GRAHAM COUNTIES. A COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY COULD LEAD TO HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM SATURDAY THROUGH NEXT THURSDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 24, 6:03 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT FRI JUL 24 2015
KSZ013-014-242345-
THOMAS KS-SHERMAN KS-
503 PM MDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND SOUTHERN THOMAS
COUNTIES UNTIL 545 PM MDT/645 PM CDT/...
AT 503 PM MDT /603 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF GEM TO 11 MILES NORTH OF
RULETON...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
COLBY...GOODLAND...BREWSTER...KANORADO...EDSON...LEVANT...RULETON...
MINGO AND HALFORD.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 67.
LAT...LON 3913 10131 3923 10205 3938 10205 3956 10187
3940 10086 3913 10091
TIME...MOT...LOC 2303Z 027DEG 13KT 3937 10093 3950 10182
DRSpecial weather statement, Jul 24, 6:31 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT FRI JUL 24 2015 KSZ013-250000- SHERMAN KS- 531 PM MDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN COUNTY UNTIL 600 PM MDT... AT 530 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF RULETON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SHERMAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3957 10157 3937 10187 3950 10205 3957 10198 TIME...MOT...LOC 2330Z 225DEG 15KT 3949 10191 DR
Local storm report, Jul 24, 6:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL BIRD CITY 39.75N 101.53W
07/24/2015 E1.00 INCH CHEYENNE KS TRAINED SPOTTER
MOSTLY DIME SIZE HAIL.
&&
HILLSpecial weather statement, Jul 24, 6:44 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 544 PM MDT FRI JUL 24 2015 COZ091-250045- KIT CARSON COUNTY CO- 544 PM MDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY UNTIL 645 PM MDT... AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BURLINGTON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 424 AND 450. HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3957 10252 3957 10205 3926 10205 3927 10253 TIME...MOT...LOC 2344Z 211DEG 18KT 3932 10225 DR
Special weather statement, Jul 24, 6:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT FRI JUL 24 2015
KSZ013-250015-
SHERMAN KS-
546 PM MDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN COUNTY UNTIL 615
PM MDT...
AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF RULETON...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOODLAND.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 11 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3915 10194 3945 10179 3945 10150 3913 10168
3913 10187
TIME...MOT...LOC 2346Z 197DEG 14KT 3919 10180
DRLocal storm report, Jul 24, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
07/24/2015 M58 MPH CHEYENNE KS MESONET
RECORDED AT GRACE FLYING SERVICE IN ST. FRANCIS
&&
DTHEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:33 PM CDT | Special Weather Statement | GLD | Cheyenne | 42 min |
| Jul 24, 7:41 PM CDT | Flash Flood Warning | GLD | Rawlins | 2 hr |
| Jul 24, 7:54 PM CDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Jul 24, 8:13 PM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Jul 24, 8:16 PM CDT | Special Weather Statement | GLD | Thomas | 29 min |
| Jul 24, 8:35 PM CDT | Flash Flood Warning | GLD | Sherman, Thomas | 3 hr |
| Jul 24, 8:48 PM CDT | Special Weather Statement | GLD | Thomas, Wallace | 57 min |
| Jul 24, 9:29 PM CDT | Special Weather Statement | GLD | Logan, Wallace | 61 min |
| Jul 24, 10:08 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| Jul 24, 10:20 PM CDT | Special Weather Statement | GLD | Wallace | 40 min |
| Jul 24, 10:34 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 26 min |
| Jul 24, 10:59 PM CDT | Special Weather Statement | GLD | Logan, Wallace | 46 min |
| Jul 24, 11:46 PM CDT | Special Weather Statement | GLD | Logan | 59 min |
| Jul 24, 11:48 PM CDT | Special Weather Statement | GLD | Sherman | 42 min |
| Jul 25, 3:18 AM CDT | Special Weather Statement | GLD | Decatur | 42 min |
| Jul 25, 4:27 AM CDT | Special Weather Statement | GLD | Graham | 48 min |
| Jul 25, 5:23 AM CDT | Special Weather Statement | GLD | Graham | 52 min |
| Jul 25, 3:06 PM CDT | Heat Advisory | GLD | Gove, Graham, Norton | 28 hr |
| Jul 25, 6:21 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 11 min |
| Jul 25, 6:34 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 41 min |
| Jul 24, 7:19 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 41 min |
| Jul 24, 7:56 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 15 min |
| Jul 24, 8:31 PM CDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Jul 24, 7:26 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 51 min |
| Jul 25, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 37 min |
| Jul 25, 6:29 PM CDT | Special Weather Statement | GLD | Hitchcock | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.